MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL LILLIPUT (PH.I.S.I.O.) INFANT HOLLOW FIBRE OXYGENATOR, MODEL D902; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL LILLIPUT (PH.I.S.I.O.) INFANT HOLLOW FIBRE OXYGENATOR, MODEL D902; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D902 PH.I.S.I.O.
Medical Device Problem Code Medical Gas Supply Problem (2985)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Follow up information with the customer clarified that the change out of the complained oxygenator did took 5-6 minutes.In addition, during the procedure and before oxygenator change-out, the arterial po2 was below than 60mmhg.Sorin group (b)(4) manufactures the d902 dideco lilliput phisio.The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.The present report was initially submitted on 14 september, however the third ack failed due to error message: (80) characters are max.The brand name has been shortened and report resubmitted.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, during a procedure, the d902 dideco lilliput phisio oxygenator was not oxygenating as expected.Medical team elected to change-out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova has received a report stating that a d902 dideco lilliput phisio oxygenator was not oxygenating as expected during a procedure.There was no impact to patients.Analysis of the pump sheet provided by the customer confirmed the low po2 levels in patient blood.Following oxygenator change-out the po2 levels within specifications were established and procedure was completed with no issue.The complained oxygenator returned to livanova.Simulate use test performed in the laboratory confirmed low oxygen exchange: the device behaved below specifications.However, it shall be considered that after applying a qgas : qblood = 2 : 1, an increase in co2 removal was observed and so2art was within 84.4 % and 92.2 % during the test.A dhr review has pointed out that the product lot was released as conform according to specifications.A livanova complaint database analysis confirmed not other unit of this specific lot was complained for a similar issue thus an isolated event.The complained issue was reproduced.However, it is not possible to have a clear picture of the device performance during the customer event since the oxygenator was investigated after being already used and decontaminated previously.These may have affected device performance.Based on the above and the investigation results of previous similar cases, it cannot be excluded that the most likely root cause of low oxygenation condition was a multifactorial issue possibly related to patient condition, initial blood-gas settings and the involved oxygenator.The risk is in the acceptable region.No corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
LILLIPUT (PH.I.S.I.O.) INFANT HOLLOW FIBRE OXYGENATOR, MODEL D902
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12475310
Report Number9680841-2021-00026
Device Sequence Number3939476
Product Code DTZ
UDI-Device Identifier08033178100397
UDI-Public(01)08033178100397(17)230421(10)2004210094(11)200421(240)05320
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K001021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model NumberD902 PH.I.S.I.O.
Device Catalogue Number05320
Device Lot Number2004210094
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown